May 24, 2007
In the past year and a half I've had 6-month long stretches of facial flushing which not only make me look sunburned, but interferes with my thought processes. I have a hard time thinking when I'm flushed.
I also suffer with diarrhea that is sometimes explosive.
I did a search on this site to see what might cause these symptoms and carcinoid syndrome was a possible cause.
That is scary. How do I get my doctors to explore this? Obviously, I don't WANT this to be true, but if it is true, I want it addressed.
I smoke. Not much, but when I do I tend to chain cigarettes. Now I flush immediately upon taking a drag on a cigarette. THAT is upseting, too. It's cut down on my smoking, but has me concerned.
Response from Dr. Henry
Norvir (ritonavir ) can cause facial flushing and loose stools as well as exacerbate the effect of many other medications/chemicals on the gut and elsewhere in the body. A thorough history and physical examination often will shed some light on alternative explanations for your symptoms. I have had several patients develop a sensitivity to nicotine with flushing when taking ritonavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Painful Urination A Symptom Of HIV?
- Is Red Eyes An Acute Symptom Of AIDS?
- Can You Get HIV From Sex With A Prostitute?
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Swollen Lymph Glands After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.